CSN Login
Members Online: 0

You are here

Carboplatin and Altima

smneider
Posts: 20
Joined: Aug 2011

My Mom is starting this treatment next week using Carboplatin and Altima . She has Stage 4 NSC in lung, small amount to liver and lesion on spine. She had radiation this week on the lesion as a precaution. She was having no pain from it but the dr.'s thought this was the 1st step needed. Anybody have any experience with these chemos? My parents have been married 50 years and she's only turned 68 on August 1st. So my Dad is beyond devastated with heart issues of his own so I am trying to find out what side effects there may be. Thanks to you all for this site and your kind words.

ann m
Posts: 30
Joined: Jul 2011

Yes, I have had two of the Carbo/Altima treatments so far. I also have stage 4 NSC in the lung. They treated a tumor on my spine with success but then I had a stress fracture. I had kyphoplasty to fix that a few weeks and it is wonderfull.

After the first treatment, I didn't have any side effects for about a 1 1/2 weeks. My treatments are once every three weeks. I had a couple of day of nausea, tiredness and a chemo rash on my legs and arms. It was very itchy on my arms. I did wind up in the ER the Mon after as my temp shot up to 100.7. They put me on antibodics and then my white blood cell count went down. The chemo rash has gotten better.

I had another treatment this past Wed and felt good until Sat., then the nausea and tiredness started. On Sunday, I pushed myself to go to church and came home early because I felt sick. Went to sleep and woke up feeling better. I felt much better as the day went on. And forced myself to eat!!! Now, Mon morning I feel very good and off to work I go.

Your Mom will do great! I surround myself with postive forces, family & friend support, my faith and medical help. The support she gets from you Dad will help her alot. I have a daughter too, and she has been wonderfull to me.

smneider
Posts: 20
Joined: Aug 2011

Ann thank you for your post. Sounds like the Carbo/Altima has helped, which is great to hear! The side effects seem manageable. Did you put anything on the rashes to help with the itching? My Mom is normally such an upbeat person on the go it's hard watching her so down. I think each day she is getting better. I pray for you and my Mom and the doctors that are treating you both.

ann m
Posts: 30
Joined: Jul 2011

I used cortisone cream when the rash itched and it helped alot. To help the rash heal I used Aquaphor ointment. I found this ointment great on skin after radiation also. Never knew about this stuff before and it is fantastic! Thank you for the prayers. Your Mom will get her old self back!

smneider
Posts: 20
Joined: Aug 2011

Thanks Ann M for your replies and information. She had her 1st chemo treatment late today. They gave her anti nausea medicine through her IV before the chemo. Did you have the same? I have used Aquaphor in the past because my dermatologist suggested it to me. She has Aquaphor just in case. I will get her some cortisone cream as well. Did you ever take Bennadryl for the itching?

I hope you are doing well and feeling better!

lms1616
Posts: 11
Joined: Jul 2011

Hi,
Thanks for posting on my last question. Ironically my mom is on the same meds as yours. She had her first treatment 2 and a half weeks ago. The symptoms didnt hit until maybe day 5, she became tired and had no appetite. Day 6 and 7 she felt even worse and had some nausea and vomiting. Her white and red blood cell counts plummeted and she had to have a blood transfusion for platelets and they gave her a series of shots of neupogen (sp) for the white blood cells. I know this sounds terrible, but she got through the week and now is feeling much better. I guess it's all trial and error. They said her next dose will be less aggresive bc she couldn't handle the aggressiveness of the first dose. She'll get through it, just be there for her. Let me know how things are going as she progresses through chemo. Take care

smneider
Posts: 20
Joined: Aug 2011

Thanks for your post. Looks like our Moms are going through the same journey. Keep me posted on her progress.

Take care

Subscribe to Comments for "Carboplatin and Altima"